MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD¿ INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD¿ INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER
Catalog Number 382537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle of a bd¿ insyte autoguard bc was retracted about an hour after activating safety mechanism.The following information was provided by the initial reporter: ¿the product did not retract, but then it retracted after about an hour (it was just sitting there and retracted on its own) it looks like there may be some warping on the plastic next to the spring".
 
Additional Manufacturer Narrative
H.6.Investigation: dhr review was not performed as the lot number associated with this account was unknown.Received one 20ga iag needle-barrel assembly and a needle cover.The needle was received fully retracted inside the safety barrel and the catheter assembly was not returned for evaluation.The needle was pushed to the out position and then the white button was depressed.Although the needle retracted, retraction was slow.Upon further examination it was detected there was damage on the nose of the hub.The damage observed on would get caught up on the grip causing slow retraction.Although a definite source that caused the damage observed on the hub (which slowed retraction) could not be determined, the failure was manufactured related and it was produced during the assembly process of the unit by a misalignment issue triggered by normal tear/wear of the machine.
 
Event or Problem Description
It was reported that the needle of a bd¿ insyte autoguard bc was retracted about an hour after activating safety mechanism.The following information was provided by the initial reporter: ¿ the product did not retract, but then it retracted after about an hour (it was just sitting there and retracted on its own) it looks like there may be some warping on the plastic next to the spring.¿.

Brand Name
BD¿ INSYTE AUTOGUARD BC
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8474516
Report Number1710034-2019-00362
Device Sequence Number1018984
Product Code FOZ
UDI-Device Identifier30382903825371
UDI-Public30382903825371
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382537
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;